By Topic

A new bound for the data expansion of Huffman codes

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
R. De Prisco ; Lab. for Comput. Sci., MIT, Cambridge, MA, USA ; A. De Santis

In this correspondence, we prove that the maximum data expansion δ of Huffman codes is upper-bounded by δ<1.39. This bound improves on the previous best known upper bound δ<2. We also provide some characterizations of the maximum data expansion of optimal codes

Published in:

IEEE Transactions on Information Theory  (Volume:43 ,  Issue: 6 )